MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MB+KIT W/BIOPATCH PC BELDARNG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MB+KIT W/BIOPATCH PC BELDARNG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reez3883 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported a wire has a defect.It broke when trying to advance.Wire appeared to be frayed.Add info rcvd 5/13/2021: it was reported that the nurse had trouble threading picc through shoulder area.When he pulled the picc out of the patient for investigation the wire was hanging out of the tip of the picc and when pulled on, a piece came out that had broken off.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged stylet is confirmed; however, the exact cause is unknown.One 3cg stylet and one 5 fr triple lumen powerpicc solo catheter were returned for evaluation.An initial visual observation showed use residue on the returned samples.The stylet was found to be broken into two pieces approximately 4.4 cm proximal to its distal tip.Multiple bends and kinks were observed in the returned stylet.The stylet was observed to be completely removed from the t-lock.The epoxy tip of the stylet was observed to be returned.A microscopic observation revealed the break in the polyimide tubing was uneven with a rough surface texture and plastic deformation.The core wire was observed to protrude from the proximal break site and the break in the core wire was observed to be tapered, suggesting a tensile failure.Many kinks were observed in the polyimide tubing and were each found to be between magnet interfaces.A magnet at the break site was observed to be broken.The observed fracture features were indicative of catheter and/or stylet kinking, which likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC PROVENA SOLO 5F TL MB+KIT W/BIOPATCH PC BELDARNG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11932330
Report Number3006260740-2021-02141
Device Sequence Number17265964
Product Code LJS
UDI-Device Identifier00801741155222
UDI-Public(01)00801741155222
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D5
Device Lot NumberREEZ3883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;